Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 4, 2002, 9:23 PM CST for Angelina County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2002, 9:23 PM CST (03:23 UTC)
- Expired
- Nov 5, 2002, 3:15 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 050323 FFWSHV TXC005-050915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CST MON NOV 4 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS * UNTIL 315 AM CST * AT 921 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED RAIN STILL FALLING OVER ANGELINA COUNTY. FROM TWO TO THREE AND A HALF INCHES OF RAIN HAS FALLEN ACROSS THE COUNTY TODAY AND ANOTHER ONE TO THREE INCHES IS POSSIBLE TONIGHT. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL OCCUR ALONG WITH FLOODING OF SOME ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS UNTIL 315 AM CST. LAT...LON 3135 9486 3122 9471 3130 9456 3142 9472
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 3:00 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 4, 3:00 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST MON NOV 4 2002 INVERTED TROUGH EXPECTED TO FORM OVER THE TEXAS GULF COAST AREA...NORTHWARD INTO NORTHWEST LA LATE TONIGHT. THIS WILL SHIFT THE LOW LEVEL WINDS TO A MORE SOUTHEAST AND EAST DIRECTION OVER NORTH LA LATE TONIGHT...ALLOWING ABUNDANT GULF MOISTURE TO ENTER THE LOUISIANA AND DEEP EAST TEXAS AREAS. THE 18Z MESOETA MODEL SHOWS HEAVY RAINFALL A POSSIBILITY TONIGHT IN THE AREA FROM DEEP EAST TEXAS NORTHEAST INTO NORTH LOUISIANA. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON...WITH LESSER AMOUNTS OVER SOUTH AR AND SOUTHEAST OK. WILL ISSUE A FLOOD WATCH FOR TONIGHT FOR DEEP EAST TX AND NORTH LA. AS AN UPPER LEVEL SHORT WAVE MOVES FROM WEST TO EAST ACROSS THE CENTRAL U.S. TUESDAY...A COOL FRONT WILL DEVELOP AND MOVE SOUTHEAST ACROSS THE FOUR STATE AREA. THIS FRONT WILL DRY OUT THE FOUR STATE AREA FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING. NICE WEATHER ON TAP FOR THE MID THE LATE WEEK TIME FRAME. ANOTHER RATHER STRONG SHORT WAVE IS PROGGED TO DEVELOP OVER THE CENTRAL U.S. OVER THE WEEKEND...BRINGING ANOTHER CHANCE OF RAIN TO THE FOUR STATE AREA SUNDAY AND MONDAY. 03 SHV 50/61/45/64 +500 MLU 50/58/47/63 +710 TXK 48/60/44/62 +300 TYR 46/62/42/64 +200 LFK 50/61/45/66 +500 .SHV...FFA TONIGHT ALONG AND SOUTHEAST OF A LUFKIN TX TO VIVIAN LA TO FARMERVILLE LA LINE.
Hazardous weather outlook, Nov 4, 12:00 PM CST, 9 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON NOV 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... LIGHT TO MODERATE RAIN WILL MOVE OVER NORTHEAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS THIS AFTERNOON. STRONGER THUNDERSTORMS WILL FORM TONIGHT...PARTICULARLY OVER NORTH CENTRAL LOUISIANA. ISOLATED STORMS COULD BECOME BRIEFLY SEVERE LATE TONIGHT...AND AN ISOLATED TORNADO COULD OCCUR...IN NORTH CENTRAL LOUISIANA. IN ADDITION...HEAVY RAINFALL MAY OCCUR TONIGHT...OVER PARTS OF NORTHWEST...AND NORTH CENTRAL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT LIKELY...BUT MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.